Mississippi, 2016

Drought in Mississippi, November 1 to 30, 2016

November 1 to 30, 2016 · NWS JAN · 30 events in 29 counties and zones

Dry conditions continued into November, which created continued stress on crops. Some locations were even classified as being in extreme drought.

Where it happened

Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.5 million
Crop damage
None recorded
Events
30

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Dry conditions continued into November, which created continued stress on crops. Some locations were even classified as being in extreme drought. This drought classification expanded and covered much of the state by the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Oct 31, 11:19 PM CST, 41 minutes earlier.

Area forecast discussion, Oct 31, 11:19 PM CST, 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1219 AM CDT Tue Nov 1 2016

.UPDATE...Updated for 06Z aviation discussion.

&&

.AVIATION...Patchy fog reducing visibilities to MVFR conds wl be
psbl from 09-13Z this morning across southern Mississippi. Otherwise,
VFR conditions will prevail today. /22/

&&

.PREV DISCUSSION... /issued 936 PM CDT Mon Oct 31 2016/

DISCUSSION...Quiet conditions persist tonight. Only some high cirrus
seen in our skies in the far north and far south CWA. After yet
another record- setting day of high temps, the current temps have
fallen off quickly after sunset and currently range from near 70 to
near 60. Overnight lows will be similar to last night, in the mid
50s. And some patchy fog is possible again, just as last night, in
low lying areas and in far southern MS. Current forecast is on track.
/10/

AVIATION...VFR conditions expected to prevail through the period for
all TAF sites. There could be some MVFR vis restrictions for KHBG
before sunrise Tuesday due to patchy fog. Guidance is indicating vis
could even be IFR or LIFR but for now will keep MVFR. Light and
variable winds expected at all sites through tonight. Southerly winds
around 10kts possible in the Delta tomorrow but light winds expected
elsewhere, around 5kts or less. /28/

PREV DISCUSSION... /issued 320 PM CDT Mon Oct 31 2016/

DISCUSSION...

SHORT TERM...Today through Tuesday...At least one maximum
temperature record has been broken (Meridian) and two more tied
(Vicksburg and Hattiesburg) this Halloween day. It's not ghouls or
goblins to blame for the heat, but the ongoing drought and the ridge
of high pressure that has been so prevalent over the region these
last few weeks and months. 500mb heights over the ArkLaMiss are near
max values for this time of year, and 850mb heights and temps are
near 75th to 90th percentile range for late October. Clear skies and
dry air should allow for temperatures to drop to 70 by around 7 or 8
pm tonight on the way to low temps in the mid-50s across the region.
Tomorrow will be similarly warm as the ridge remains overhead. Local
records are listed in the Climate section below. /NF/

LONG TERM...Tuesday Night through the Weekend...A brief period of
southerly flow and subtle moisture return will bring a few more
clouds to the region and decrease daytime mixing potential somewhat
Tuesday night through Wednesday night. Early morning low clouds and
patchy fog certainly could be a little more widespread than has been
the case lately early Wednesday morning and again early Thursday
morning, but at this point there are not strong indications of a
potential widespread dense fog problem.

All this will set the stage for a clipper-type northwest flow
disturbance diving down from the Midwest and driving a cold front
through the region between midday Thursday and late Friday evening.
There still looks to be some potential of enough atmospheric forcing
and deep moisture juxtaposition to kick off a few showers in
northern zones during the day Thursday but significant rain chances
are very bleak and chances for thunderstorms are also quite low
(thus only shower slight chances included in the official forecast).

A very dry and cooler airmass will rapidly filter south through the
region late Thursday night into early Friday with potential for
occasional gusty north winds kicking up during the day Friday. Of
course the daytime gusty wind potential is a big concern right now
considering the very dry conditions and how winds could increase
wildfire danger given drought and dormant/dead/dry surface
vegetation. Considered advertising fire threat already for Friday in
the HWO, but decided to hold off at this juncture since exact
details of parameters this far out are hard to have tons of
confidence in. However, we will watch trends closely over the next
day and certainly trend products accordingly if confidence of
hazardous fire weather conditions increases.

Otherwise, look for cooler and dry weather to prevail over the
weekend with dry ground helping to maximize nighttime radiation
cooling and daytime mixing. Blended guidance was trended in this
direction in terms of maximum and minimum temperatures. Finally,
there still seems to be at least some potential for a rainmaking
system in our region toward the middle of next week although
lackluster long range model consensus is rendering only low
confidence at this point. /BB/

FIRE WEATHER... A limited fire weather threat will continue for the
ArkLaMiss region today and tomorrow due to minimum relative humidity
in the 25 to 35 percent range and critically dry fuels. Winds will
generally remain below 10 mph today and tomorrow. Moisture levels
gradually improve for Wednesday, but RH could still dip into the mid-
30s on Wednesday afternoon. Fire weather conditions could hit
critical thresholds for winds and low relative humidity behind a cold
front on Friday. Forecast trends should be monitored over the next
few days. /NF/

CLIMATE...Several maximum temperature records could be tied or
broken across the ArkLaMiss region this afternoon through Wednesday.
Here are a selection of current records for climate observation sites
across the area.

            Oct 31   Nov 1     Nov 2

Jackson     90(1912) 89(1927) 88(1971)

Meridian    87(1998) 86(1982) 86(1982)

Greenville  91(1937) 87(1984) 88(1971)

Greenwood   88(1972) 89(1972) 87(1971)

Hattiesburg 89(1998) 90(1998) 87(1950)

Vicksburg   88(1984) 87(1984) 87(2012)

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       59  86  61  85 /   1   2   4  11
Meridian      56  88  58  86 /   1   2   3  10
Vicksburg     59  85  60  84 /   1   3   5  13
Hattiesburg   57  85  60  85 /   1   4   6   9
Natchez       62  83  62  84 /   1   5   7  12
Greenville    60  86  61  82 /   2   4   5  19
Greenwood     59  85  60  82 /   1   3   4  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

22/NF/BB
Hazardous weather outlook, Oct 31, 4:05 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT MON OCT 31 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
505 PM CDT MON OCT 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

FIRE WEATHER
THREAT...LIMITED
TIMING...TUESDAY

NEAR RECORD HIGH TEMPERATURES AND VERY DRY CONDITIONS WILL OCCUR
AGAIN ON TUESDAY WHICH WILL RESULT IN LOW RELATIVE HUMIDITIES
RAISING FIRE WEATHER CONCERNS. EXTRA CAUTION IS ADVISED FOR ANY OPEN
BURNING...ALTHOUGH MOST IN MOST LOCATIONS OPEN BURNING IS ALREADY
PROHIBITED DUE TO WIDESPREAD AREA BURN BANS.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

28

&&

...HAZARD LEGEND...

*FIRE WEATHER*
EXTREME...CONDITIONS WELL IN EXCESS OF RED FLAG WARNING
 CRITERIA WITH STRONG WIND GUSTS GREATER THAN 40 MPH. FIRES
 WILL SPREAD VERY QUICKLY AND WILDFIRES ARE COMMON. FIRE
 CONTROL IS VERY DIFFICULT, EVEN FOR EXPERIENCED FIREFIGHTERS.
SIGNIFICANT...CONDITIONS MEET MINIMUM RED FLAG WARNINGS
 CRITERIA. OPEN BURNING SHOULD NOT BE ATTEMPTED AS FIRES CAN
 QUICKLY ESCAPE AND BECOME VERY DIFFICULT TO CONTROL, EVEN
 FOR EXPERIENCED FIREFIGHTERS.
ELEVATED...ANY OPEN BURNING IS DISCOURAGED DUE TO INCREASED
 WIND, LOWER HUMIDITY, AND RECENT DRY CONDITIONS. FIRES
 ESCAPE CONTROL MORE EASILY IN THESE CONDITIONS AND THEIR
 CONTAINMENT CAN BE DIFFICULT. REMEMBER TO HEED ANY LOCAL
 BURN BANS THAT ARE IN EFFECT!
LIMITED...EXTRA CAUTION IS ADVISED FOR OPEN BURNING DUE TO
 INCREASED WIND, LOWER HUMIDITY, OR VERY DRY CONDITIONS.
 REMEMBER TO HEED ANY LOCAL BURN BANS THAT ARE IN EFFECT!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

TROPICAL PAGE...
   WWW.WEATHER.GOV/JAN/TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

CURRENT HEAT INFORMATION...
   WWW.WEATHER.GOV/JAN/SAFE_EXTREMEHEAT

FIRE WEATHER...
   WWW.WEATHER.GOV/JAN/FIREWEATHER
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

MISSISSIPPI FORESTRY COMMISSION...
   WWW.MFC.MS.GOV/
FIRE WEATHER OUTLOOK...
   WWW.SPC.NOAA.GOV/PRODUCTS/FIRE_WX/
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

30 drought. Local standard time, as filed.

Drought, Lowndes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lowndes forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.473, -88.443 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Lowndes County. Crops were put under more stress from the dry and hot conditions.

Drought, Clay

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clay forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.656, -88.782 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Clay County. Crops were put under more stress from the dry and hot conditions.

Drought, Webster

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Webster forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.613, -89.285 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Webster County. Crops were put under more stress from the dry and hot conditions.

Drought, Noxubee

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Noxubee forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.110, -88.570 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Noxubee County. Crops were put under more stress from the dry and hot conditions.

Drought, Oktibbeha

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Oktibbeha forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.425, -88.879 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Oktibbeha County. Crops were put under more stress from the dry and hot conditions.

Drought, Choctaw

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Choctaw forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.347, -89.248 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Choctaw County. Crops were put under more stress from the dry and hot conditions.

Drought, Winston

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Winston forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.089, -89.034 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Winston County. Crops were put under more stress from the dry and hot conditions.

Drought, Attala

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Attala forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.086, -89.581 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Attala County. Crops were put under more stress from the dry and hot conditions.

Drought, Kemper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kemper forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.755, -88.641 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Kemper County. Crops were put under more stress from the dry and hot conditions.

Drought, Neshoba

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Neshoba forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Neshoba County. Crops were put under more stress from the dry and hot conditions.

Drought, Leake

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Leake forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.754, -89.524 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Leake County. Crops were put under more stress from the dry and hot conditions.

Drought, Madison

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Madison forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.635, -90.034 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Madison County. Crops were put under more stress from the dry and hot conditions.

Drought, Holmes

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Holmes forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.124, -90.092 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Holmes County. Crops were put under more stress from the dry and hot conditions.

Drought, Montgomery

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montgomery forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.494, -89.616 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Montgomery County. Crops were put under more stress from the dry and hot conditions.

Drought, Lauderdale

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lauderdale forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Lauderdale County. Crops were put under more stress from the dry and hot conditions.

Drought, Newton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Newton forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Newton County. Crops were put under more stress from the dry and hot conditions.

Drought, Scott

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Scott forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.406, -89.538 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of extreme (D3) drought remaining across Scott County. Crops were put under more stress from the dry and hot conditions.

Drought, Grenada

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grenada forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.770, -89.802 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Grenada County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Clarke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Clarke forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Clarke County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Jasper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jasper forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Jasper County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Smith

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Smith forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Smith County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Rankin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rankin forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Rankin County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Hinds

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hinds forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Hinds County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Hinds

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hinds forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Yazoo County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Warren

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Warren forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Warren County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Humphreys

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Humphreys forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
33.129, -90.527 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Humphreys County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Copiah

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Copiah forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Copiah County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Claiborne

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Claiborne forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Claiborne County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Simpson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Simpson forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Simpson County by the end of the month. Crops were put under more stress from the dry and hot conditions.

Drought, Jones

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jones forecast zone
Property damage
$50,000
Reported by
Drought Monitor
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Very dry conditions continued into November, which resulted in an area of severe drought (D2). This eventually turned into extreme (D3) drought across Jones County by the end of the month. Crops were put under more stress from the dry and hot conditions.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2016Every state in 2016This day in weather historyWarnings in Mississippi, November 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 666163, 666164, 666165, 666166, 666167, 666168, 666174, 666175, 666176, 666177, 666178, 666179, 666180, 666181, 666188, 666189, 666190, 666191, 666194, 666195, 666196, 666197, 666198, 666199, 666200, 666201, 666202, 666203, 666204, 666205.